Doctor insights on:
Getting Off Pristiq
Been on pristiq (desvenlafaxine) 50mg for 1 month, quit cold turkey, been getting brain zaps & nauseated- should I slowly wean myself off or stick this out cold turkey?
Since coming off Effexor (venlafaxine) XR and on 10mg lovan to deal with withdrawals. I've been having increased appetite? Hungryyyy! why?
Under supervision: Highly recommended that you taper under a doctor's/provider's supervision. Not only can there by uncomfortable withdrawals, medications like Xanax/alprazolam can result in life-threatening withdrawal seizures if an appropriate/safe tapering does not take place. What does of Xanax, how often taking? High dose/daily use may require inpatient detoxification. ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Can I switch from Paxil (paroxetine) 20 immediately to Zoloft 45 w/o tapering off Paxil (paroxetine)? I've had hard time getting off pax. I don't want to half both and take it.
Switching Rx: That dose of paxil (paroxetine) is not very high, and it's possible you could make the switch. The zoloft should help take its place. If you have any thoughts about how to change from one to the other though, you should get your instructions from your long term provider. They should have a chance to approve anything we say here, at least. ...Read more
Pristiq (desvenlafaxine) 100 stopped working
can i supplement with 5htp rather than tapering off and on?
I've been taking seroquel and Effexor (venlafaxine) XR for 9 years. Have i completley screwed up my brain? Tried to get off them and have horrible insomina
Find guidance: You probably do need medical guidance to help you safely wean yourself. But it is possible and you can interview physicians to see if they'll accept this as your goal and work with you on it. Don't waste motivation worrying about whether you screwed up anything. The best time to do a good thing is now. It is not hopeless. Sleep experts may help. So may meditation skills or yoga, etc. Best wishes! ...Read more
I've being feeling dizzy, experiencing breast tenderness, spotting while on nuvaring and getting off paxil (paroxetine).
Slowly: Best to be tapered off Effexor (venlafaxine) with supervision of a health provider. When almost to end dosing, often use brief Prozac bridge which helps you transition slowly off completely and avoid any obnoxious side effects at all. You may notice nausea, dizziness, brain zaps, shivers, headaches, lack of focus, and flu like symptoms. Daily dose cut back 10% weekly-some take out granules and re-close! ...Read moreSee 2 more doctor answers
Lexapro (escitalopram): Depending on your current dose. Generally I would recommend gradual tapering. ...Read more
Appetite and effexor (venlafaxine): You mean you have stopped taking Affexor? While you were discontinuing the medication were you under medical supervision? Or you did on your own, just one day decided to stop it jut like that.? First option is OK, Second is VERY wrong. I need to know your height and your weight, before passing a comment. I do not know the cause. But may be good for you ...Read more
Over a week stopped taking Effexor (venlafaxine) still feeling bad tearfull tense on 25mg serequel &5/10mg centrax.is this side effect been off Effexor (venlafaxine) feel bad
Tell your prescriber: Did you stop the Effexor (venlafaxine) suddenly or taper gradually? I never like to make sudden biochemical changes to the brain. The mood-stabilizing Seroquel dose is tiny. You have a lot of wiggle room there if you want to coordinate with your doc and tweak it. The benzo (Centrax) will help with anxiety/tension, and the SSRI (Lustral) with depression. Hang in there and let us know if you want to talk more. ...Read more
Dr. Stopped taking ins., don't have $ to see them. Almost out of Zoloft (sertraline) 100mgs, had brain zaps before when getting off. How can I ween off safely?
Taper slowly: Zoloft (sertraline) is available in generic form and is inexpensive, so if it is helpful to you, it is unclear why you would need to stop this drug for financial reasons. However, you can avoid withdrawal symptoms by tapering off slowly-- 75mg for a few days (until you adjust to the new lower dose), then 50mg, then 25mg. ...Read moreSee 1 more doctor answer
I recently weaned off Effexor (venlafaxine) XR by taking Prozac 10 mg and from dropping from 50-25mg seroquel for a week then 12.5mg seroquel then stopped both Prozac and seroquel on 5/13.I can't sleep now, help!
Talk w/your doctor: This question is best answered by your own doctor who prescribed you the medications and then tapered them. If you're having difficulty, please contact him/her. S/he may want you to continue a low dose of seroquel (quetiapine) for a little longer -- but i don't know what symptoms you were having in the first place. Symptoms can return when medication is stopped. Your doctor knows you best, & can help. ...Read moreSee 1 more doctor answer
Stopped 30 mg of Cymbalta (duloxetine) in February switched over to 10 Lexapro for 2 months then 20.. april horrible headaches and dry heaves ,Cymbalta (duloxetine) (duloxetine) withdrawl?
Check with your: psychiatrist. This doesn't sound like withdrawal. It sounds like side-effects from your current medication. Probably ought to check this out STAT. You could go to an Urgent Care if appointments are not immediately available with your prescribing physician. ...Read moreSee 1 more doctor answer
I just started viibryd (vilazodone hydrochloride). I am weaning off pristiq.I have been having severe headaches. Could the new medication cause this? Or from decreasing pristiq?
Headache from meds: There are many causes of severe headache. Viibryd (vilazodone hydrochloride) can cause headaches as can weaning from pristiq. But, interestingly, viibryd (vilazodone hydrochloride) has also been used to avoid the Pristiq related headache issue! contacting the doctor who prescribed these medications is vital so that the doctor can immediately diagnose and treat the cause of the "severe headache" which may or may not be related to medication use. ...Read moreSee 1 more doctor answer
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
I am getting off of pristiq (desvenlafaxine) such it does nothing for my apathy (it did amazing first 2 months).Vyvanse helps with narc/adhd/motivation.Now it's not. Y?
Wrong med: Maybe you don't truly have adhd if it quit working. It is common for most people to initially respond favorably to stimulants, however if they don't truly have adhd they often stop responding to the medications. If you do well with Pristiq (desvenlafaxine) for your depression but continue to have some decreased motivation try adding 30 min of exercise a day. Studies have shown this to work great! ...Read more